MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.The physician used a spectranetics 13f tightrail rotating dilator sheath along with the lld and the rv lead was removed successfully.However, when the lead came out of the body it was noted that there was part of the tricuspid leaf that came out along with the lead.No hemodynamic changes were noted in the patient.The ra lead was then successfully removed.The procedure was completed and the patient survived.The surgeon is going to do a tricuspid valve transcatheter aortic valve replacement (tavr) on this patient at a later time, so tricuspid regurgitation is suspected.This report captures the lld providing traction to the rv lead when part of the tricuspid leaf came out along with the lead.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient date of birth unk.Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.Device lot number, expiration date unk.The device was discarded, therefore no investigation could be completed.Device manufacture date unk because lot number unk.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12587111
Report Number1721279-2021-00186
Device Sequence Number3632346
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public00813132022990
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-018
Device Catalogue Number518-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0295 RV ICD LEAD; RA PACING LEAD MANUFACTURER AND MODEL UNK; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age73 YR